Hail, Mayes
- When
- July 29, 5:25 PM CST
- Where
- Mayes County, 1 mi SW of Pryor
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.290, -95.333
Thunderstorms developed over northeastern Oklahoma during the evening of the 29th, as a cold front moved into the area. The strongest storms produced large hail to quarter size and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed over northeastern Oklahoma during the evening of the 29th, as a cold front moved into the area. The strongest storms produced large hail to quarter size and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 29, 5:24 PM CST, 1 minute earlier.
Area Forecast Discussion National Weather Service Tulsa OK 624 PM CDT Mon Jul 29 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions are expected through the valid period at most locations. Could see some MVFR visibilities late Tonight and early Tuesday due to fog at the western Arkansas sites and KMLC. Will also have to keep an eye on isolated thunderstorms affecting the TAF sites over the next couple of hours. && .PREV DISCUSSION... /Issued 400 PM CDT Mon Jul 29 2019/ DISCUSSION... An upper level ridge located over the desert southwest is bringing northwesterly flow aloft across eastern Oklahoma and northwestern Arkansas. These upper level winds can be seen steering the thunderstorms currently over far eastern OK and far western Arkansas generally from northwest to southeast. There is also a notable cold front set up northeast to southwest over northeastern Oklahoma slowly moving to the southeast. Through this afternoon and evening... The aforementioned cold front is currently located from Nowata county southwestern through northern Tulsa county, and through Creek county. This cold front will be the focus for additional shower and thunderstorm activity this afternoon and evening. The latest CAMs are showing at least a chance for isolated to scattered thunderstorm development this afternoon and evening. With modestly steep low level lapse rates and large DCAPE values owing to a fairly dry mid to upper level, any thunderstorm that can develop will have the potential of becoming strong to marginally severe with the main threats being damaging wind gusts from microbursts. Localized flash flooding will also be possible with some storms training over the same areas producing torrential rainfall. The POPs were increased a little for this afternoon and evening along I40 to show the potential for thunderstorms. For the afternoon update, adjustments to POPs were made to the long term beyond Thursday to increase the potential for showers and thunderstorms across eastern Oklahoma and northwestern Arkansas. Confidence is increasing in the upper level ridge located over the southwestern US to move a little further west than anticipated. This will allow for rounds of vorticity maxes and short waves to ride around the edge of the ridge bringing showers and thunderstorms to eastern Oklahoma and northwestern Arkansas. Temperatures were also lowered a touch to account for the cloudiness that will likely accompany the northerly flow bringing higher RH into the area. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous Weather Outlook
National Weather Service Tulsa OK
437 PM CDT Mon Jul 29 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
437 PM CDT Mon Jul 29 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Along and south of Interstate 44 in Eastern Oklahoma
and Western Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Along and south of Interstate 44 in Eastern Oklahoma
and Western Arkansas.
ONSET...Ongoing.
DANGEROUS HEAT.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Isolated to scattered thunderstorms will remain possible through
mid evening across portions of eastern Oklahoma and western
Arkansas, mainly along and south of Interstate 44. Available
instability will support a limited threat of damaging winds with
the strongest storms, in addition to locally heavy rainfall due to
slow storm motions. Much of the activity should diminish with the
loss of daytime heating.
In addition to the thunderstorm threats, triple digit heat index
values will remain possible across parts of northeast Oklahoma
through early evening.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...No Hazards.
WEDNESDAY THROUGH SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Weak upper level disturbances embedded within northwesterly flow
aloft may result in isolated thunderstorms each day Wednesday
through the weekend.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
347 PM CDT Mon Jul 29 2019
ARZ010-292115-
Washington AR-
347 PM CDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHINGTON COUNTY
UNTIL 415 PM CDT...
At 346 PM CDT, a strong thunderstorm was located 5 miles northeast of
Cincinnati, moving south at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations in or near the path include...
Farmington... Prairie Grove...
Lincoln... Cincinnati...
Prairie Grove Battlefield State...
Walnut Grove...
Wedington... Rhea...
Summers... Savoy...
Viney Grove...
LAT...LON 3600 9424 3593 9452 3610 9455 3610 9439
3614 9439 3614 9434
TIME...MOT...LOC 2046Z 342DEG 5KT 3610 9445Special Weather Statement
National Weather Service Tulsa OK
429 PM CDT Mon Jul 29 2019
OKZ058-063-292200-
Delaware OK-Ottawa OK-
429 PM CDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 500 PM CDT...
At 429 PM CDT, a strong thunderstorm was located 5 miles south of
Wyandotte, moving south at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Grove... Fairland...
Wyandotte... Honey Creek State Park...
Dodge... Cayuga...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3677 9462 3655 9462 3653 9478 3676 9487
3681 9465
TIME...MOT...LOC 2129Z 338DEG 17KT 3671 9472Special Weather Statement
National Weather Service Tulsa OK
455 PM CDT Mon Jul 29 2019
OKZ058-063-292230-
Delaware OK-Ottawa OK-
455 PM CDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND SOUTHERN
OTTAWA COUNTIES UNTIL 530 PM CDT...
At 454 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Fairland to 3 miles north of Grove to
6 miles northwest of South West City. Movement was southeast at 15
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Grove... Fairland...
Afton... Bernice...
Honey Creek State Park... Bernice State Park...
Narcissa... Dodge...
Cayuga...
This includes Interstate 44 between mile markers 294 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3671 9475 3668 9462 3650 9462 3645 9461
3664 9499 3680 9498 3680 9488
TIME...MOT...LOC 2154Z 319DEG 13KT 3675 9489 3665 9479 3659 9465Special Weather Statement National Weather Service Tulsa OK 532 PM CDT Mon Jul 29 2019 OKZ057-058-063-292300- Craig OK-Delaware OK-Ottawa OK- 532 PM CDT Mon Jul 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN DELAWARE AND SOUTHWESTERN OTTAWA COUNTIES UNTIL 600 PM CDT... At 532 PM CDT, a strong thunderstorm was located over Afton, moving south at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Afton... Ketchum... Cleora... This includes Interstate 44 between mile markers 287 and 296. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3671 9490 3651 9498 3659 9515 3674 9504 TIME...MOT...LOC 2232Z 007DEG 11KT 3669 9496
Special Weather Statement
National Weather Service Tulsa OK
545 PM CDT Mon Jul 29 2019
OKZ057-062-063-292315-
Craig OK-Delaware OK-Mayes OK-
545 PM CDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND NORTHEASTERN MAYES COUNTIES UNTIL 615 PM CDT...
At 545 PM CDT, a strong thunderstorm was located 3 miles southeast of
Cleora, moving south at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Langley... Ketchum...
Disney... Cleora...
Chloeta... Cherokee State Park...
Zena... Disney Little Blue State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3657 9486 3635 9484 3647 9513 3652 9510
3658 9503 3660 9497
TIME...MOT...LOC 2245Z 007DEG 11KT 3653 9494Special Weather Statement National Weather Service Tulsa OK 552 PM CDT Mon Jul 29 2019 OKZ062-292315- Mayes OK- 552 PM CDT Mon Jul 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAYES COUNTY UNTIL 615 PM CDT... At 552 PM CDT, a strong thunderstorm was located 4 miles southeast of Adair, moving south at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Pryor... Pryor Creek... Locust Grove... Salina... Adair... Hoot Owl... Sportsmen Acres Community... Strang... Snowdale State Park... LAT...LON 3649 9529 3639 9509 3617 9511 3628 9542 TIME...MOT...LOC 2252Z 007DEG 12KT 3637 9524
The Tulsa radar (KINX), 24 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm wind blew down power poles.
Strong thunderstorm wind gusts were measured to 66 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844962, 844963, 844964.